Alert archive / Ohio / Flash Flood Warnings in 2002
Flash Flood Warning 28, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 4, 2002, 1:05 AM EDT for Belmont County, Ohio. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2002, 1:05 AM EDT (05:05 UTC)
- Expired
- Jun 4, 2002, 6:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Belmont County, OH
The radar
The Pittsburgh radar (KPBZ), 87 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 524 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708 WGUS51 KPBZ 040505 FFWPBZ OHC013-041000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 103 AM EDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... BELMONT COUNTY IN OHIO * UNTIL 600 AM EDT * AT 100 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAINFALL OF OVER 2 INCHES IN A ONE HOUR PERIOD ACROSS NORTHERN AND EASTERN BELMONT COUNTY. * OTHER LOCATIONS IN THE WARNING INCLUDE...NEFFS...ST CLAIRSVILLE... EAST RICHLAND...BANNOCK...FAIRPORT...AND BRIDGEPORT. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 12:11 AM EDT, 54 minutes earlier.
Area forecast discussion, Jun 4, 12:11 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1211 AM EDT TUE JUN 4 2002 EXPANDED FFA TO INCLUDE THE NRN PANHANDLE OF WV, COUPLE MORE COUNTIES IN EAST CENTRAL OHIO AND THREE COUNTIES IN SW PA ALONG THE NRN PANHANDLE OF WV. SEE CODING BELOW OR FFA FOR COUNTY LISTING. AREA OF HEAVY RAIN IS HOLDING TOGETHER AND EXPANDING EASTWARD. .PBZ... MD...NONE. OH...FLOOD WATCH FOR THIS MORNING FOR ZONES OHZ039>040... OHZ048>050...OHZ057>059. FLOOD WATCH FOR THIS MORNING FOR ZONE OHZ041. PA...FLOOD WATCH FOR THIS MORNING FOR ZONES PAZ020...PAZ029...PAZ031. WV...FLOOD WATCH FOR THIS MORNING FOR ZONES WVZ001>004.
In the hours before
Special weather statement, Jun 3, 9:40 PM EDT, 3 hours 25 minutes before
OHZ039-040-048>050-040330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 940 PM EDT MON JUN 3 2002 ...THUNDERSTORMS MOVING INTO THE REGION... THUNDERSTORMS WILL MOVE THROUGH COSHOCTON, TUSCARAWAS, CARROLL, HARRISON, AND JEFFERSON COUNTIES OHIO DURING THE LATE EVENING HOURS. A RAINFALL RATE OF 1.50 INCHES PER HOUR IS POSSIBLE IN JUST WITH THE STRONGEST OF THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING, WIND GUSTS TO 40 MPH, AND HAIL UP TO 0.75 INCHES IN DIAMETER ARE ALSO POSSIBLE. WHEN THUNDERSTORMS APPROACH, MOVE INDOORS. NEVER TAKE COVER UNDER A TREE. REMEMBER, LIGHTNING KILLS.
Special weather statement, Jun 3, 9:45 PM EDT, 3 hours 20 minutes before
OHZ039-040-048>050-040330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 945 PM EDT MON JUN 3 2002 ...THUNDERSTORMS MOVING INTO THE REGION... THUNDERSTORMS WILL MOVE THROUGH COSHOCTON, TUSCARAWAS, CARROLL, HARRISON, AND JEFFERSON COUNTIES OHIO DURING THE LATE EVENING HOURS. A RAINFALL RATE OF 1.50 INCHES PER HOUR IS POSSIBLE WITH THE STRONGEST OF THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING, WIND GUSTS TO 40 MPH, AND HAIL UP TO 0.75 INCHES IN DIAMETER ARE ALSO POSSIBLE. WHEN THUNDERSTORMS APPROACH, MOVE INDOORS. NEVER TAKE COVER UNDER A TREE. REMEMBER, LIGHTNING KILLS.
Special weather statement, Jun 4, 12:21 AM EDT, 44 minutes before
PAZ029-031-WVZ003-004-040600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1221 AM EDT TUE JUN 4 2002 ...THUNDERSTORMS MOVING THROUGH THE REGION... THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH MARSHALL AND OHIO COUNTIES IN WEST VIRGINIA, AND GREENE AND SOUTHERN WASHINGTON COUNTIES IN SOUTHWEST PENNSYLVANIA. A RAINFALL RATE OF UP 1.50 INCHES PER HOUR IS POSSIBLE. ALSO, WIND GUSTS TO 40 MPH AND HAIL ARE POSSIBLE. THE STORMS WILL CONTINUE TO MOVE TOWARD THE SOUTHEAST AT 25 MPH. FLOOD WATCH IS IN EFFECT FOR THIS REGION. WATER WILL POND ON ROADS. ALSO, POOR DRAINAGE FLOODING IS LIKELY. BE EXTRA CAREFUL AT NIGHT. NEVER DRIVE THROUGH FLOOD WATERS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:59 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 61 min |
| Jun 4, 12:47 AM EDT | Flash Flood Warning | PBZ | Tuscarawas | 4 hr |
| Jun 4, 10:49 AM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 56 min |
| Jun 4, 1:55 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 65 min |
| Jun 4, 2:31 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 59 min |
| Jun 4, 2:43 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 62 min |
| Jun 4, 2:46 PM EDT | Flash Flood Warning | PBZ | Muskingum | 3 hr |
| Jun 4, 2:58 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 62 min |
| Jun 4, 3:08 PM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| Jun 4, 3:29 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 61 min |
| Jun 4, 3:40 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 65 min |
| Jun 4, 3:55 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 65 min |
| Jun 4, 4:17 PM EDT | Tornado Warning | PBZ | Columbiana | 43 min |
| Jun 4, 4:43 PM EDT | Tornado Warning | PBZ | Carroll | 47 min |
| Jun 4, 4:57 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 63 min |
Nearby
Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.